MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD; STENT, ILIAC

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD; STENT, ILIAC
Catalog Number PRB35-07-080-120
Medical Device Problem Codes Fracture (1260); Positioning Problem (3009)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 07/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician was using a protege everflex stent to treat a slightly calcified, non tortuous lesion in the left proximal common iliac artery.There was no damage noted to the packaging and no issues noted when removing the device from the tray.The device was prepped per ifu with no issues identified.A 6fr non-medtronic sheath was used for the procedure with no embolic protection.The device did not pass through a previously deployed stent and no resistance was encountered or force applied during delivery of the device to the lesion.The thumbscrew was checked for securement prior to the procedure.It was reported that the physician completely unlocked the stent deployed it via pin and pull system however, approx.1-2cm remained undeployed and stuck in the deployment system.The sheath was used to push on the stent to try to release the remaining 1-2cm.The stent became pushed into the aorta and resulted in multiple stent fractures.The patient is scheduled for another procedure to stent and rebuild the bifurcation.
 
Additional Manufacturer Narrative
The stent was pushed into the aorta resulting in elongation, the physician commented there could possibly be stent fractures in the future due to difficulty getting the stent fully deployed.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8801824
Report Number2183870-2019-00375
Device Sequence Number327508
Product Code NIO
UDI-Device Identifier00821684069370
UDI-Public00821684069370
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2020
Device Catalogue NumberPRB35-07-080-120
Device Lot NumberA512907
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/16/2019
Supplement Date Received by Manufacturer07/18/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date07/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;